Oklahoma, 2001

Hail and Damaging Winds in Oklahoma, June 4 to 5, 2001

June 4 to 5, 2001 · NWS OUN · 24 events in 9 counties and zones

22 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:30 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 4, 2:30 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT MON JUN 4 2001

REMAINS OF SFC FNT WHICH PUSHED INTO NWRN SECS OF THE FA OVERNIGHT
AND ERLY THIS MRNG STILL EVIDENT ON MESONET DATA THIS AFTN.  WARM
FRONT HAS LIFTED NWD INTO SRN KS. DRY LINE ALSO EXTENDS FROM SW TX
INTO FAR SWRN OK. 12Z UA DATA SHOWED AREA STILL WELL CAPPED ALTHOUGH
THERE ARE SIGNS THIS MAY BE CHANGING. S/W MOVING EWD OUT OF CO MAY
GENERATE ENUF LIFT TO HELP WEAKEN THE CAP ALLOWING TSTMS TO DEVELOP
IN THE VCNTY OF THE SFC BNDRYS. WITH AMS ONCE AGAIN XTRMLY
UNSTABLE...ANYTHING THAT GOES WUD LIKELY BECOME SVR. WILL GO AHEAD
AND INCLUDE POPS FOR CNTRL AND WRN SECS FOR TONIGHT. MAIN UPR TROF
GRDLY WORKS ITS WAY EWD N OF THE AREA THROUGH MID WEEK WITH A SERIES
OF WEAK S/W BRUSHING THE AREA. WITH MID LVL TMPS NOT AS WARM AND SFC
BNDRYS EXPECTED TO PUSH INTO THE AREA...WILL CONT WITH CHC CAT POPS
INTO WEDNESDAY. SFC BNDRY SHUD PUSH S OF THE AREA BY THURSDAY MRNG
WITH UPR RDG BEGINNING TO BUILD BACK OVER THE AREA.

FCSTID = 2
OKC   70  87  65  80 /  10  10  40  30
HBR   71  92  67  87 /  10  10  30  30
SPS   71  92  67  87 /  10  10  30  30
GAG   63  85  60  78 /  20  30  40  30
PNC   70  86  64  78 /  30  30  40  30
DUA   73  90  70  87 /  10  10  30  30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 4, 12:00 PM CST, 5 hours 31 minutes before
OKZ004>048-050>052-TXZ083>090-042030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT MON JUN 04 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON
AND EVENING. THE SLIGHT RISK IS WEST OF A LINE FROM MEDFORD...TO
WATONGA...TO LAWTON...TO WICHITA FALLS. LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREATS.

A LAYER OF WARM AIR IN THE MID LEVELS WHICH HAS PREVENTED
THUNDERSTORM DEVELOPMENT THE PAST COUPLE OF DAYS IS FORECAST TO COOL
SLIGHTLY THIS AFTERNOON. A DISTURBANCE IN THE MID AND UPPER LEVELS
OF THE ATMOSPHERE IS FORECAST TO MOVE OUT OF THE SOUTHERN ROCKIES
INTO THE SOUTHERN PLAINS THIS AFTERNOON AND EVENING WEAKENING THE
CAP. A DRY LINE LOCATED ACROSS WESTERN PARTS OF THE TEXAS PANHANDLE
AT MIDDAY IS FORECAST TO MOVE EAST TO NEAR THE OKLAHOMA TEXAS BORDER
BY LATE THIS AFTERNOON. EAST OF THE DRY LINE SURFACE TEMPERATURES
WILL APPROACH 100 DEGREES. THE COMBINATION OF THE MID LEVEL
DISTURBANCE...AFTERNOON HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL
CREATE A VERY UNSTABLE ATMOSPHERE ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE THIS AFTERNOON. IF THUNDERSTORMS ARE ABLE
TO BREAK THE CAP AND DEVELOP THEY WILL QUICKLY BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

EMERGENCY MANAGERS AND SPOTTER GROUPS [ACROSS WESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON AND EVENING.

30

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Beckham

When
June 4, 5:31 PM CST
Where
Beckham County, Erick
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -99.867

Hail, Harmon

When
June 4, 5:48 PM CST
Where
Harmon County, 3 mi NW of Mc Knight
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.800, -99.950

Hail covered the ground.

Hail, Woods

When
June 4, 6:13 PM CST
Where
Woods County, Dacoma
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.667, -98.567

Hail, Roger Mills

When
June 4, 6:15 PM CST
Where
Roger Mills County, 10 mi W of Cheyenne
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.617, -99.850

Hail, Alfalfa

When
June 4, 6:16 PM CST
Where
Alfalfa County, Cherokee
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.750, -98.350

Hail, Dewey

When
June 4, 6:58 PM CST
Where
Dewey County, Vici
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
36.150, -99.300

Hail, Woodward

When
June 4, 7:10 PM CST
Where
Woodward County, 5 mi E of Mutual
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.233, -99.083

Hail, Major

When
June 4, 7:28 PM CST
Where
Major County, 14 mi N of Chester
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.417, -98.917

Hail, Roger Mills

When
June 4, 7:30 PM CST to 7:45 PM CST
Where
Roger Mills County, 1 mi S of Reydon
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.633, -99.917

Hail, Major

When
June 4, 7:43 PM CST
Where
Major County, 18 mi NE of Chester
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.400, -98.683

Hail, Woods

When
June 4, 7:50 PM CST
Where
Woods County, 14 mi SE of Waynoka
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.433, -98.700

Hail, Roger Mills

When
June 4, 8:10 PM CST
Where
Roger Mills County, 4 mi N of Sweetwater
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.467, -99.917

Hail, Woods

When
June 4, 8:25 PM CST
Where
Woods County, 8 mi NW of Alva
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.883, -98.767

Hail, Woods

When
June 4, 8:37 PM CST
Where
Woods County, 12 mi N of Alva
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.967, -98.667

Hail, Roger Mills

When
June 4, 8:43 PM CST
Where
Roger Mills County, Cheyenne
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.617, -99.667

Hail, Roger Mills

When
June 4, 9:17 PM CST
Where
Roger Mills County, 7 mi NW of Reydon
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.717, -100.000

Thunderstorm Wind, Dewey

When
June 4, 9:30 PM CST
Where
Dewey County, 2 mi SW of Leedey
Measured
61 kt (70 mph)
Reported by
STORM CHASER
Coordinates
35.850, -99.383

Thunderstorm Wind, Roger Mills

When
June 4, 9:30 PM CST
Where
Roger Mills County, 3 mi E of Angora
Measured
61 kt (70 mph)
Reported by
STORM CHASER
Coordinates
35.833, -99.400

Hail, Roger Mills

When
June 4, 9:31 PM CST
Where
Roger Mills County, 2 mi S of Reydon
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.617, -99.917

Hail, Roger Mills

When
June 4, 10:30 PM CST
Where
Roger Mills County, Roll
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.783, -99.717

Hail, Dewey

When
June 4, 10:45 PM CST
Where
Dewey County, Camargo
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.017, -99.283

Hail, Harper

When
June 4, 10:55 PM CST
Where
Harper County, Buffalo
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.833, -99.617

Hail, Dewey

When
June 4, 11:45 PM CST
Where
Dewey County, Taloga
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.033, -98.967

Hail, Dewey

When
June 5, 12:08 AM CST
Where
Dewey County, Seiling
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.150, -98.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248653, 5248654, 5248655, 5248656, 5248657, 5248658, 5248662, 5248674, 5248659, 5248660, 5248661, 5248664, 5248663, 5248665, 5248666, 5248667, 5248675, 5248676, 5248668, 5248669, 5248670, 5248672, 5248671, 5248673.